Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 50, NWS Lincoln, IL

June 1, 2009Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2009, 5:17 PM CDT for Knox County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2009, 5:17 PM CDT (22:17 UTC)
Expired
Jun 1, 2009, 6:00 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 5:24 PM CDTHAIL 1Galesburg, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 347 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
347 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 012217
SVRILX
ILC095-012300-
/O.NEW.KILX.SV.W.0050.090601T2217Z-090601T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT MON JUN 1 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 600 PM CDT.

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 MILES
  NORTHEAST OF GALESBURG...AND WAS MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATAGA...
  KNOXVILLE...
  ONEIDA...
  GILSON...
  ALTONA...
  VICTORIA...
  WILLIAMSFIELD...
  RIO...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 36 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4113 8999 4081 8999 4083 9045 4112 9044
TIME...MOT...LOC 2217Z 271DEG 17KT 4097 9033

$$
GEELHART
1 follow-up statement
000 
WWUS53 KILX 012228
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT MON JUN 1 2009

ILC095-012300-
/O.CON.KILX.SV.W.0050.000000T0000Z-090601T2300Z/
KNOX IL-
528 PM CDT MON JUN 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR KNOX COUNTY...

AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WATAGA...OR 6 MILES EAST OF GALESBURG...MOVING EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
GILSON...DAHINDA...SNAKE DEN HOLLOW...VICTORIA AND WILLIAMSFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL AT 
GALESBURG. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

&&

LAT...LON 4113 8999 4081 8999 4083 9045 4112 9044
TIME...MOT...LOC 2228Z 271DEG 17KT 4097 9026

$$

GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT MON JUN 1 2009

.DISCUSSION...
ISSUED 300 PM CDT MON JUN 1 2009

LATEST SURFACE ANALYSIS HAD A WAVY FRONTAL BOUNDARY EXTENDING FROM
LOW PRESSURE OVER THE GREAT LAKES...SOUTHWEST INTO THE CENTRAL
PLAINS. THE POSITION OF THIS FRONTAL BOUNDARY...AND THE
SHOWERS/STORMS THAT OCCUR WITH IT...ARE THE PRIMARY FORECAST
CONCERNS OVER THE NEXT FEW DAYS.

12Z MODELS REMAIN IN GOOD OVERALL AGREEMENT WITH THE LARGE SCALE
WEATHER FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH MIDWEEK.
HOWEVER...SHOWERS/STORMS WILL BECOME WIDESPREAD FROM TIME TO TIME
ALONG THE FRONTAL ZONE AS IT APPROACHES AND MOVES THROUGH THE
FORECAST AREA. THE MODELS CONTINUE TO EXHIBIT VARYING DEGREES OF
CONVECTIVE FEEDBACK FROM SOME OF THESE STORMS WHICH MAKES
PINPOINTING THE MOST FAVORED POSITION OF THE FRONT AND STORM
DEVELOPMENT PROBLEMATIC. AT THIS POINT...HAVE TENDED TO FAVOR A
BLEND OF SOLUTIONS...BUT THIS WILL CERTAINLY NEED TO BE TWEAKED AS
THE MESOSCALE EFFECTS OF THE CONVECTION BECOME MORE CLEAR.

SHORT TERM...TONIGHT THROUGH THURSDAY...THE AREA OF LOW PRESSURE
OVER THE GREAT LAKES IS BEING DRIVEN BY A SHORT WAVE RACING
ACROSS NORTHERN ONTARIO. BOTH OF THESE FEATURES WILL TRACK EAST
SOUTHEAST WITH TIME...DRAGGING THE TRAILING COLD FRONT SOUTH
THROUGH ILLINOIS TONIGHT. HOWEVER...THE FRONT WILL QUICKLY BECOME
NEARLY PARALLEL TO THE MEAN UPPER FLOW AND STALL OUT LATER
TONIGHT. THE FRONT IS MOVING INTO AN UNSTABLE AIRMASS ACROSS
CENTRAL ILLINOIS THIS EVENING. CAPE VALUES IN THE VICINITY AND
SOUTH OF THE FRONT SHOULD EXCEED 3000 J/KG INTO THIS EVENING.
AROUND 35 KTS OF 0-6 KM BULK SHEAR SHOULD BE SUFFICIENT TO
CAPITALIZE ON THE INSTABILITY AND PRODUCE SOME STRONG TO SEVERE
STORMS.

THE STALLED FRONT WILL NOT SIT STILL FOR VERY LONG BEFORE BEING
PICKED UP BY A SHORT WAVE DIGGING OVER THE CANADIAN PRAIRIES. THIS
WAVE WILL PULL THE FRONT BACK INTO NORTHERN ILLINOIS CAUSING A BREAK
IN THE PRECIPITATION THREAT OVERNIGHT INTO TUESDAY MORNING. AS THIS
SECOND WAVE PASSES TO OUR EAST ON TUESDAY...THE FRONT WILL BEGIN TO
COME BACK SOUTH AGAIN INTO THE FORECAST AREA. IN ADDITION...ENERGY
IS EXPECTED TO EJECT OUT OF AN UPPER LOW SPINNING OVER THE ROCKIES
AND MAY HELP SHOWERS/STORMS TO DEVELOP TO DEVELOP IN THE WARM SECTOR
TO THE SOUTH OF THE MAIN FRONT. THE APPROACH OF THE FRONT...AS WELL
AS THE TWO UPPER DISTURBANCES...WILL PROVIDE ANOTHER RISK OF SEVERE
WEATHER TUESDAY AFTERNOON AND EVENING.

THE FRONT WILL KEEP HEADING SOUTH THIS TIME...AND WILL EXIT THE
FORECAST AREA ON WEDNESDAY. THIS WILL BRING THE PRECIPITATION RISK
TO AN END FROM NORTH TO SOUTH WEDNESDAY.

HIGH PRESSURE AND DRIER AIR WILL BE IN PLACE FOR WEDNESDAY
NIGHT/THURSDAY...PROVIDING A BREAK IN THE ACTIVE WEATHER FOR CENTRAL
AND SOUTHEAST ILLINOIS.

LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...MODELS/ENSEMBLES
CONTINUE TO HAVE THEIR DIFFERENCES TODAY IN THE EXTENDED RANGE OF
THE FORECAST. WHILE THE CONSENSUS THAT THE REX BLOCK OVER THE
EASTERN PACIFIC WILL BREAK DOWN BY THIS WEEKEND IS NOW STRONG...HOW
QUICKLY IMPULSES ARRIVE FROM THE WEAKENING CUTOFF UPPER LOW OFF THE
CALIFORNIA COAST IS LESS CLEAR. THIS DIFFERENCE IN TIMING IS STILL
SIGNIFICANT...PLUS THERE WILL BE MORE THAN ONE WAVE EJECTING OUT OF
THE EASTERN PACIFIC TROF RESULTING IN MORE THAN ONE PERIOD OF
PRECIPITATION RISK. THAT BEING SAID...DO NOT EXPECT THE PERIOD FROM
SATURDAY INTO MONDAY TO BE A WASHOUT AND DO NOT WANT TO CARRY
MENTIONABLE CHANCES OF SHOWERS/STORMS THROUGH THE ENTIRE PERIOD. FOR
NOW...WILL RESTRICT MENTIONABLE CHANCES FOR PRECIPITATION TO THE
SATURDAY NIGHT/SUNDAY TIME PERIOD WHERE AT LEAST SOME MODEL
CLUSTERING AND RUN-TO-RUN CONSISTENCY EXISTS. THIS PRECIPITATION
WILL OCCUR ALONG A FRONTAL BOUNDARY THAT SHOULD LIE ACROSS THE
REGION...WITH THE FRONT BEING ACTIVATED BY THE EJECTING SHORT WAVE
ENERGY. A STRONGER PIECE OF ENERGY MAY HELP DRAG THE FRONT SOUTH OF
THE REGION BY LATE MONDAY AND END PRECIPITATION CHANCES. WILL KEEP
THE SUNDAY NIGHT/MONDAY PRECIPITATION CHANCES AROUND 20 PERCENT...
WHICH KEEPS IT OUT OF THE WORDED FORECAST...AT THIS TIME GIVEN THE
LINGERING UNCERTAINTY. TEMPERATURES WILL BE A TRICKY CALL DUE TO THE
AFOREMENTIONED FRONTAL BOUNDARY. AMONG THE MODEL DISCREPANCIES ARE
EXACTLY WHERE THIS FRONT WILL LIE OUT...PARTLY A RESULT IN THE
DIFFERENCES IN MODEL TIMING. HAVE CHOSEN TO FOLLOW A MIDDLE OF THE
ROAD TEMPERATURE SOLUTION...WHICH IS NEAR OR SLIGHTLY ABOVE
NORMAL...BUT ADJUSTMENTS WILL BE NEEDED ONCE THE EXPECTED FRONTAL
POSITION IS BETTER KNOWN.

BAK
&&

.AVIATION...
ISSUED 1247 PM CDT MON JUN 1 2009

A CHALLENGING TAF FORECAST PERIOD COMING UP...WITH LOWER
CONFIDENCE IN THE SECOND HALF OF THE PERIOD. MESOSCALE BOUNDARIES
WILL PLAY A FACTOR IN TIMING OF WIND SHIFTS AND THE ULTIMATE
POSITIONING OF THE SYNOPTIC FRONT...WHICH WILL LIKELY BE DRAPED
ACROSS THE TAF SITES BY AROUND 06Z. WINDS BY THAT POINT WILL
RANGE FROM NORTHEAST TO SOUTH...DEPENDING ON RELATION TO NORTH OR
SOUTH SIDES OF THE FRONT. THE 18Z TAFS WERE ISSUED ON THE BASIS
THAT THE FRONT WOULD BE SOUTH OF THE TAF SITES. THE FRONT IS
EXPECTED TO RETREAT NORTHWARD BY THE END OF THE FORECAST PERIOD.

INITIALLY...OUTFLOW BOUNDARY ROUGHLY FROM KUIN-KVYS WILL HELP
TRIGGER SCATTERED THUNDERSTORMS...AND STORMS WERE ALREADY ONGOING
FROM KIJX-KSPI. INCLUDED VCTS IN ALL TAF SITES THROUGH SUNSET.
AREAS AROUND KBMI/KPIA WILL LIKELY SEE THE MOST WIDESPREAD
ACTIVITY...AND TEMPO GROUPS REFLECT POTENTIAL MVFR CONDITIONS LATE
AFTERNOON AND EARLY EVENING. OVERALL RAIN THREAT WILL SHIFT NORTH
OF THE TAF SITES OVERNIGHT...AND DRY CONDITIONS EXPECTED FROM
ABOUT 09Z ONWARD.

CEILINGS LARGELY EXPECTED TO REMAIN IN VFR RANGE...ALTHOUGH SOME
MVFR CEILINGS MAY BE POSSIBLE LATE IN THE PERIOD...DEPENDING ON
THE FRONTAL POSITION. THIS WILL NEED TO BE MONITORED.

GEELHART
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:07 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CDT MON JUN 1 2009

ILZ027>031-036>038-040>046-021200-
CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-
PIATT-SCHUYLER-STARK-TAZEWELL-VERMILION-WOODFORD-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE TO
SUBSIDE THIS WEEK...BUT WILL REMAIN ABOVE FLOOD STAGE SEVERAL MORE
DAYS SOUTH OF PEORIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT SLOWLY WORKS ITS
WAY SOUTH OVER CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY
NIGHT...AS THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS
EVENING.

ILZ047>053-021200-
CASS-CHRISTIAN-MACON-MENARD-MORGAN-SANGAMON-SCOTT-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

THE ILLINOIS RIVER WILL REMAIN IN FLOOD THE NEXT SEVERAL
DAYS...ALTHOUGH STAGES WILL CONTINUE TO FALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
AFTERNOON AND EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH
ACROSS CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM STRONG
WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL. THUNDERSTORM
CHANCES WILL BEGIN TO DIMINISH EARLY WEDNESDAY MORNING...AS THE
FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS
EVENING.

ILZ054>057-061>063-021200-
CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MOULTRIE-SHELBY-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SEVERE WEATHER WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND
TONIGHT. THUNDERSTORM CHANCES WILL INCREASE AS A COLD FRONT PUSHES
SOUTH INTO THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE PRIMARY THREAT. IN ADDITION...DUE TO THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA FOR SEVERAL HOURS...HEAVY
RAINFALL WILL BE A THREAT INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY AND
TUESDAY EVENING...AS ANOTHER COLD FRONT WORKS ITS WAY SOUTH ACROSS
CENTRAL AND EAST CENTRAL ILLINOIS. THE PRIMARY THREAT WILL BE FROM
STRONG WINDS AND HAIL...ALONG WITH LOCALLY HEAVY RAINFALL.
THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH WEDNESDAY MORNING...AS
THE FRONT SLIPS TO OUR SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON THROUGH THIS
EVENING.

ILZ066>068-071>073-021200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
307 PM CDT MON JUN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST ILLINOIS
LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AS A COLD FRONT
SLOWLY WORKS ITS WAY SOUTH. A FEW OF THE STORMS MAY BE CAPABLE OF
PRODUCING GUSTY WINDS ALONG WITH HEAVY RAINFALL...BUT IT APPEARS THE
MAIN THREAT FOR MORE ORGANIZED THUNDERSTORMS WILL BE JUST TO OUR
NORTH. THUNDERSTORM CHANCES WILL BEGIN TO DIMINISH LATE WEDNESDAY
NIGHT OR EARLY THURSDAY MORNING AS THE COLD FRONT SLIPS TO OUR
SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION IS AVAILABLE ON THE WEB AT
HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

GEELHART

In the hours before

Special weather statement, Jun 1, 4:01 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT MON JUN 1 2009

ILZ046-012145-
VERMILION-
401 PM CDT MON JUN 1 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN VERMILION COUNTY UNTIL
445 PM CDT...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING OVER NORTHERN VERMILION COUNTY...FROM
RANKIN TO JUST SOUTH OF HOOPESTON. THE STORMS WERE MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES...AND WINDS AROUND 50 MPH...ARE
EXPECTED WITH THESE STORMS. RAINFALL OF 1 TO 2 INCHES IS ALSO LIKELY
IN A SHORT PERIOD OF TIME.

LOCATIONS IMPACTED INCLUDE...
  HOOPESTON...
  ROSSVILLE...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4033 8793 4049 8794 4050 8755 4032 8754
TIME...MOT...LOC 2100Z 264DEG 19KT 4044 8783

GEELHART
Local storm report, Jun 1, 4:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             1 S RANKIN              40.45N 87.90W
06/01/2009  E1.00 INCH       VERMILION          IL   PUBLIC

            RELAYED BY EMA

&&

25
Local storm report, Jun 1, 4:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 E RANKIN              40.46N 87.80W
06/01/2009  M1.00 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

&&

25
Local storm report, Jun 1, 4:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
437 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             HOOPESTON               40.47N 87.67W
06/01/2009  M0.88 INCH       VERMILION          IL   TRAINED SPOTTER

            RELAYED BY EMA

&&

25
Local storm report, Jun 1, 4:59 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT MON JUN 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     HOOPESTON               40.47N 87.67W
06/01/2009                   VERMILION          IL   TRAINED SPOTTER

            SEVERAL 3 TO 6 INCH DIAMETER TREE LIMBS DOWN. FLAGPOLE

            BLOWN DOWN. HALF MILE NORTH OF HOOPESTON. RELAYED BY EMA.

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:04 PM CDTRiver Flood WarningILXMarshall, Putnam3 hr
Jun 1, 4:01 PM CDTSpecial Weather StatementILXVermilion44 min
Jun 1, 4:08 PM CDTSevere Thunderstorm WarningILXVermilion67 min
Jun 1, 5:26 PM CDTSpecial Weather StatementILXMarshall, Peoria64 min
Jun 1, 5:31 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford59 min
Jun 1, 5:48 PM CDTSevere Thunderstorm WarningILXFulton57 min
Jun 1, 5:53 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark52 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford38 min
Jun 1, 6:18 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Peoria57 min
Jun 1, 6:22 PM CDTSevere Thunderstorm WarningILXMcLean53 min
Jun 1, 6:25 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford50 min
Jun 1, 6:42 PM CDTSevere Thunderstorm WarningILXVermilion35 min
Jun 1, 6:43 PM CDTSevere Thunderstorm WarningILXFulton, Mason47 min
Jun 1, 6:48 PM CDTSevere Thunderstorm WarningILXMcLean38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.